Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 80, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 22, 2006, 3:22 PM MDT for Otero County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 3:22 PM MDT (21:22 UTC)
- Expired
- Aug 22, 2006, 5:15 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 46 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 222126 FFWEPZ NMC035-222315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 322 PM MDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 515 PM MDT * AT 315 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A CUSTER OF THUNDERSTORMS BETWEEN CLOUDCROFT AND MESCALERO. * THE STORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN OVER RURAL AREAS OF THE THE SACRAMENTO MOUNTAINS IN OTERO COUNTY. OTERO COUNTY CENTRAL DISPATCH REPORTS THE HIGHWAY 244 IS CLOSED AND IMPASSABLE BETWEEN MILE MARKERS 6 AND 10. IN ADDITION...MULTIPLE ROCKSLIDES ARE REPORTED ON HIGHWAY 82 BETWEEN MILE MARKERS 23 AND 34. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...MOUNTAIN ROADS...AS WELL AS FARMLAND AND PASTURES ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3286 10578 3286 10543 3315 10543 3316 10578 $$ TAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:30 PM MDT, 52 minutes earlier.
Area forecast discussion, Aug 22, 2:30 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT TUE AUG 22 2006 .SYNOPSIS... DEEP SOUTHERLY FLOW INTO THE BORDERLAND IS KEEPING A MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND POTENTIAL TO CAUSE FLOODING WILL CONTINUE THIS EVENING AND TONIGHT. BEST RAIN CHANCES APPEAR TO BE NORTH AND WEST BUT ISOLATED STORMS COULD CAUSE FLOODING ANYWHERE ACROSS THE FORECAST AREA. THUS A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE NIGHT. HIGH PRESSURE ALOFT WILL MOVE BACK OVER THE REGION AND NUDGE THE DEEP MOISTURE WEST. THIS WILL RESULT IN DIMINISH CHANCES FOR RAIN WEDNESDAY THROUGH FRIDAY. HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN LIKELY. BY THE WEEKEND INCREASED MOISTURE LOOKS TO RETURN FOR ANOTHER PERIOD OF INCREASED SHOWERS THUNDERSTORMS. && .DISCUSSION... WV SATELLITE IMAGERY SHOWING MID AND UPPER DRYING AS A SLOT OF DRIER AIR WORKS OVER THE EASTERN CWFA ON SE FLOW UNDER THE UPPER HIGH. THIS LOOKS TO BE CURTAILING SOME EARLY AFTERNOON CONVECTION POTENTIAL. HOWEVER WE STILL HAVE A NUMBER OF HOURS OF HEATING AND HIGH SURFACE MOISTURE TO WORK WITH. THUS HAVE KEPT ALL ZONES IN THE SCT POP CATEGORY FOR TONIGHT. I BELIEVE THE BEST POTENTIAL FOR STORMS WILL BE WESTERN AND NORTHERN PORTIONS OF THE CWFA...BUT EVEN THE SOUTHERN AND EASTERN PORTIONS OF THE CWFA SHOULD BECOME UNSTABLE DUE TO SURFACE HEATING AND POTENTIAL OUTFLOW BOUNDARIES. A FLASH FLOOD WATCH REMAINS IN EFFECT DUE MOSTLY TO THE SATURATED NATURE OF THE SOILS AND THE HIGH RAINFALL RATES. THIS IS DESPITE SOMEWHAT BETTER STORM MOTION...AVERAGING NORTH AT 12-15 MPH. THE UPPER HIGH IS BEGINNING TO SHIFT WEST. THIS WESTWARD JOG IN THE UPPER HIGH CENTER WILL HELP TO NUDGE THE DEEP MONSOONAL MOISTURE PLUME TO OUR WEST. THUS THE AREA WILL BE DRIEST EAST AND MORE MOIST WEST FOR THE NEXT COUPLE OF DAYS...WED-FRI. THUS WILL TRIM POPS DOWN TO ISOLATED FOR THE SOUTHEAST PORTIONS OF THE CWFA. WILL KEEP THE BOOTHEEL...GILA...SACS IN THE SCATTERED POP CATEGORIES. WITH LOWER MOISTURE VALUES SHOULD SEE LESS CLOUDS AND WARMER TEMPS FOR THE REST OF THE WEEK. BY FRIDAY ANOTHER TROUGH MOVES INTO THE PAC NW. THIS FEATURE WILL SHOVE THE UPPER HIGH BACK EAST...PUTTING THE AREA UNDER A PATTERN VERY SIMILAR TO THE CURRENT ONE. THIS MEANS A RETURN OF THE DEEP MOISTURE PLUME WITH DEEP SOUTHERLY FLOW. TO BE SPECIFIC...IT APPEARS WELL MOVE BACK INTO A WETTER PATTERN WITH INCREASED STORM CHANCES. && .AVIATION...23/00Z-24/00Z SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TCS AND DMN...ISOLATED ELP. SCATTERED AREAS OF IFR/MVFR FOR LOW CIGS/VSBY NEAR SHOWERS AND THUNDERSTORMS. AREAS OF STRONG AND ERRATIC SURFACE WINDS DUE TO STORM OUTFLOW. OUTFLOW WINDS VRB20G35KTS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 92 71 95 69 / 30 20 20 20 20 SIERRA BLANCA TX 61 86 64 89 66 / 30 20 20 20 20 LAS CRUCES 66 92 67 93 69 / 30 20 20 20 20 ALAMOGORDO 65 93 67 94 68 / 50 30 20 20 20 CLOUDCROFT 46 70 48 71 50 / 50 30 20 30 20 TRUTH OR CONSEQUENCES 64 89 67 92 66 / 50 30 30 30 30 SILVER CITY 57 80 60 83 60 / 50 40 40 40 40 DEMING 63 91 66 93 65 / 30 30 30 30 30 LORDSBURG 62 91 64 93 64 / 40 40 30 40 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH EARLY WEDNESDAY MORNING FOR TXZ-055>056 & NMZ-022>025-030>032. 14 / BIRD
Hazardous weather outlook, Aug 22, 11:10 AM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT TUE AUG 22 2006 NMZ022>025-030>032-TXZ055-056-230300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT TUE AUG 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY WEDNESDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. STORMS MOST LIKELY NORTH AND WEST. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM ACTIVITY AND FLOOD POTENTIAL EXPECTED TO DECREASE WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EARLY EVENING EACH DAY WEDNESDAY THROUGH FRIDAY. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. STORM ACTIVITY EXPECTED TO INCREASE AGAIN LATE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:50 PM MDT | Flash Flood Warning | EPZ | Sierra | 55 min |
| Aug 21, 7:58 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 22, 9:50 AM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
| Aug 22, 5:10 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.